It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-25-2005, 11:02 AM   #1
Inactive
(female)
 
Join Date: Jun 2004
Posts: 343
dreamer89 HB User
withdraw symptoms from bp?

I have been tapering off torprol gradually my doctor wanted me to taper off by 50 percent going from 100 mg to 50 mg for a week then stopping. I mean i am glad I didn't listen to him I did 25 mg less for a week then down to 50 mg
for about 4 days then 25 mg for one day and quit, I didn't have any lisinopril because i ordered it through the mail and it would be over a week to get it and I ran out, this was the first time i did mail order I had just found out about it before I ran out,

anyway for a day or two I was alright without the torprol and then I started to get some monster headaches, chest aches which I told the doctor about, back of my neck pain and feeling really sick, faint weak and nauseated.

I felt that way for about 2 days and couldn't figure out why. my husband insisted it was the drop in bp meds, but I didn't think so well yesterday I was so sick I thought what the heck so I took fifty mg and after about 12 hours I felt about 70 percent better and by the next day I felt 90 percent better took another 50 mg today and after half a day I feel 100 percent better.

so my husband was right. is this typical when you taper off a beta blocker? and does that mean I won't be able to taper off slowly enough to avoid getting so sick?

what do you all think. has anyone else experienced this getting off beta blockers?

thanks

RR

 
Old 07-25-2005, 05:42 PM   #2
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 3,966
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: withdraw symptoms from bp?

Quote:
Originally Posted by dreamer40
I have been tapering off torprol gradually my doctor wanted me to taper off by 50 percent going from 100 mg to 50 mg for a week then stopping. I mean i am glad I didn't listen to him I did 25 mg less for a week then down to 50 mg
for about 4 days then 25 mg for one day and quit, I didn't have any lisinopril because i ordered it through the mail and it would be over a week to get it and I ran out, this was the first time i did mail order I had just found out about it before I ran out,

anyway for a day or two I was alright without the torprol and then I started to get some monster headaches, chest aches which I told the doctor about, back of my neck pain and feeling really sick, faint weak and nauseated.

I felt that way for about 2 days and couldn't figure out why. my husband insisted it was the drop in bp meds, but I didn't think so well yesterday I was so sick I thought what the heck so I took fifty mg and after about 12 hours I felt about 70 percent better and by the next day I felt 90 percent better took another 50 mg today and after half a day I feel 100 percent better.

so my husband was right. is this typical when you taper off a beta blocker? and does that mean I won't be able to taper off slowly enough to avoid getting so sick?

what do you all think. has anyone else experienced this getting off beta blockers?

thanks

RR

I've never been on a beta blocker, but I have been on most other types of heart meds for decades. I've tried to taper off almost every one of my meds at one time, or another, to find out which ones were the most effective for me.

Ace Inhibitors seemed to take the least amount of time to taper off. Digoxin takes about 30 days. Once it took me about six months to taper off one of my meds, and I had to do it by reducing the pill by a sliver for a few days, before I reduced it by another sliver for another few days. If I tapered off too quickly I had serious breathing and palpitation problems, and had to increase the med. Then I had to wait an additional few days until my symptoms got better, before I could reduce the med by another sliver.

Last edited by Machaon; 07-25-2005 at 05:44 PM.

 
Sponsors Lightbulb
   
Old 07-26-2005, 07:42 AM   #3
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: withdraw symptoms from bp?

I had no trouble going from 100 mg to 50 mg of Toprol. Even going from 50 to 25 wasn't bad. I did 25 for a couple of weeks before cutting them in half and going to 12.5 mg. Going from 12.5 to nothing was a bit rocky. You might try going to 25 mg for a couple of weeks and then cutting them in half for a couple of weeks. If you do OK at 12.5 mg, try going without. If it gets too bad, then go to 12.5 every other day for a bit before stopping. Toprol was hard for me to get off.

 
Old 07-27-2005, 05:19 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: withdraw symptoms from bp?

RR,

There is a special case that you seem to fall into: MIGRAINE SUFFERER.
Many people use beta-blockers to prevent migraine headaches. I even use propranolol to abort one if I can catch it immediatly at the first sign of visual aura.

Thus any person with migraine tendencies will suffer mightily when a vasodilating drug is discontinued.

Monster headache, back of neck pain, nausea and weaknwss are almost a classic migraine pattern... any visual disturbances or tunnel vision (both often bring on the nausea.)

Did you tend to get migraines before you started BP meds?

Last edited by Lenin; 07-27-2005 at 05:19 AM.

 
Old 07-27-2005, 07:01 AM   #5
Inactive
(female)
 
Join Date: Jun 2004
Posts: 343
dreamer89 HB User
Re: withdraw symptoms from bp?

yes I do I used to take elavil for five years because I got chronic headaches that were nonstop. I had to go to a neurologist because i hurt all the time, and had mri's done brain thing where they look at your waves or something, that sorta thing,

but after five years I got tired of the daytime sedation, I had several times tried to taper of the elavil but those headaches would come back non stop but over time i found that I was able to gradually (over several months) get off of them.

so I see your point, I will have to taper very gradually say over a month of tiny reductions. never did get visual disturbances, I guess it is because I don't get air sick or car sick or sea sick, I guess I am dizzy all the time and used to it.

RR

 
Old 07-27-2005, 08:05 AM   #6
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: withdraw symptoms from bp?

dreamer,

Try to find any food or inhalant triggers that you might have. Let me mention several that are common:
Chocolate (my WORST!)
orange juice,
wine, especially with sulfites,
apples,
liquor.

or combinations of the above.
My SURE fire crucifixion recipes: mixing red wine and dark chocolate, or martinis and dark chocolate.


Among the chemicals, the worst by far is trichloroethylene (a common solvent) and whatever they put in FANTASTICK!

Last edited by Lenin; 07-27-2005 at 08:06 AM.

 
Old 07-29-2005, 03:53 PM   #7
Inactive
(female)
 
Join Date: Jun 2004
Posts: 343
dreamer89 HB User
Re: withdraw symptoms from bp?

don't eat chocolate much anymore and dont' drink and no sulfites, of course they put that into kielbausa and sausage?

what is fantastick?

RR

 
Old 08-01-2005, 10:53 PM   #8
Veteran
(female)
 
Join Date: Feb 2005
Location: USA
Posts: 400
wiredqs HB User
Re: withdraw symptoms from bp?

Fantastik is a spray kitchen cleaner.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
withdraw side affects with zoloft JoAnn15 Anxiety 3 09-29-2008 03:17 AM
withdraw symptoms from hydrocodone nosix Addiction & Recovery 5 04-26-2008 07:20 PM
Vicoden withdraw? ahickey1 Addiction & Recovery 35 12-14-2007 05:42 PM
withdraw symptoms this far out?? laurafaith Smoking Cessation 2 01-01-2007 11:57 AM
Antibiotic withdraw? Any ever hear or suffer from this. dealer1111 Lyme Disease 7 08-11-2006 06:48 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flitz (16), flowergirl2day (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!